Alert archive / Missouri / Frost Advisories in 2020

Frost Advisory 2, NWS Springfield, MO

April 15, 202012 counties in Missouri

NWS Springfield, MO issued this frost advisory at Apr 15, 2020, 1:51 PM CDT for 12 counties in Missouri. It took effect at Apr 16, 2020, 1:00 AM CDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Apr 15, 2020, 1:51 PM CDT (18:51 UTC)
In effect from
Apr 16, 2020, 1:00 AM CDT
Expired
Apr 16, 2020, 7:53 AM CDT
In force
7 hr
Issued by
NWS Springfield, MO

Counties Christian County, MO, Dent County, MO, Douglas County, MO, Howell County, MO, Oregon County, MO, Ozark County, MO, Shannon County, MO, Stone County, MO, Taney County, MO, Texas County, MO, Webster County, MO, Wright County, MO

The radar

The Springfield radar (KSGF), 97 km from the middle of the area, began a volume at 18:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 6.9 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2020-04-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2020-04-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 304 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1375 m above ground
0-6 km bulk shear
69 kt
0-1 km storm-relative helicity
304 m²/s²
0-3 km storm-relative helicity
245 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

033 
WWUS73 KSGF 151851
NPWSGF

URGENT - WEATHER MESSAGE
National Weather Service Springfield MO
151 PM CDT Wed Apr 15 2020

MOZ082-083-091-092-095>098-103>106-160700-
/O.NEW.KSGF.FR.Y.0002.200416T0600Z-200416T1300Z/
Texas-Dent-Webster-Wright-Christian-Douglas-Howell-Shannon-Stone-
Taney-Ozark-Oregon-
Including the cities of Plato, Roby, Bendavis, Huggins, 
Lake Spring, Bangert, Darien, Gladden, Howes, Jadwin, Salem, 
Marshfield, Northview, Seymour, Rogersville, Dawson, Graff, 
Mountain Grove, Duncan, Mansfield, Nixa, Christian Center, Ozark,
Selmore, Vanzant, Ava, Goodhope, Rome, Squires, Dogwood, Pomona, 
Pottersville, Siloam Springs, South Fork, West Plains, 
White Church, Teresita, Winona, Birch Tree, Montier, 
Kimberling City, Crane, Elsey, Indian Point, Silver Dollar City, 
Branson, Hollister, Kirbyville, Edgewater Beach, Forsyth, 
Ozark Beach, Powersite, Wasola, Thayer, Alton, Couch, Greer, 
Thomasville, and Wilderness
151 PM CDT Wed Apr 15 2020

...FROST ADVISORY IN EFFECT FROM 1 AM TO 8 AM CDT THURSDAY...

* WHAT...Temperatures as low as 34 will result in frost formation.

* WHERE...Portions of south central and southwest Missouri for 
  areas south of a Branson to Marshfield to Salem line.

* WHEN...From 1 AM to 8 AM CDT Thursday.

* IMPACTS...Frost could kill sensitive outdoor vegetation if 
  left uncovered.

* ADDITIONAL DETAILS...The combination of temperatures in the 
  low 30s, clearing skies and light winds overnight will combine 
  to produce conditions favorable for frost formation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$
2 follow-up statements
766 
WWUS73 KSGF 160840
NPWSGF

URGENT - WEATHER MESSAGE
National Weather Service Springfield MO
340 AM CDT Thu Apr 16 2020

MOZ082-083-091-092-095>098-103>106-161300-
/O.CON.KSGF.FR.Y.0002.000000T0000Z-200416T1300Z/
Texas-Dent-Webster-Wright-Christian-Douglas-Howell-Shannon-Stone-
Taney-Ozark-Oregon-
Including the cities of Plato, Roby, Bendavis, Huggins, 
Lake Spring, Bangert, Darien, Gladden, Howes, Jadwin, Salem, 
Marshfield, Northview, Seymour, Rogersville, Dawson, Graff, 
Mountain Grove, Duncan, Mansfield, Nixa, Christian Center, Ozark,
Selmore, Vanzant, Ava, Goodhope, Rome, Squires, Dogwood, Pomona, 
Pottersville, Siloam Springs, South Fork, West Plains, 
White Church, Teresita, Winona, Birch Tree, Montier, 
Kimberling City, Crane, Elsey, Indian Point, Silver Dollar City, 
Branson, Hollister, Kirbyville, Edgewater Beach, Forsyth, 
Ozark Beach, Powersite, Wasola, Thayer, Alton, Couch, Greer, 
Thomasville, and Wilderness
340 AM CDT Thu Apr 16 2020

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING...

* WHAT...Temperatures as low as 34 will result in frost 
  formation.

* WHERE...Portions of south central and southwest Missouri for 
  areas south of a Branson to Marshfield to Salem line.

* WHEN...From 1 AM to 8 AM CDT Thursday.

* IMPACTS...Frost could kill sensitive outdoor vegetation if 
  left uncovered.

* ADDITIONAL DETAILS...The combination of temperatures in the 
  low 30s, clearing skies and light winds overnight will combine 
  to produce conditions favorable for frost formation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$
967 
WWUS73 KSGF 161253
NPWSGF

URGENT - WEATHER MESSAGE
National Weather Service Springfield MO
753 AM CDT Thu Apr 16 2020

MOZ082-083-091-092-095>098-103>106-161400-
/O.CAN.KSGF.FR.Y.0002.000000T0000Z-200416T1300Z/
Texas-Dent-Webster-Wright-Christian-Douglas-Howell-Shannon-Stone-
Taney-Ozark-Oregon-
Including the cities of Plato, Roby, Bendavis, Huggins, 
Lake Spring, Bangert, Darien, Gladden, Howes, Jadwin, Salem, 
Marshfield, Northview, Seymour, Rogersville, Dawson, Graff, 
Mountain Grove, Duncan, Mansfield, Nixa, Christian Center, Ozark,
Selmore, Vanzant, Ava, Goodhope, Rome, Squires, Dogwood, Pomona, 
Pottersville, Siloam Springs, South Fork, West Plains, 
White Church, Teresita, Winona, Birch Tree, Montier, 
Kimberling City, Crane, Elsey, Indian Point, Silver Dollar City, 
Branson, Hollister, Kirbyville, Edgewater Beach, Forsyth, 
Ozark Beach, Powersite, Wasola, Thayer, Alton, Couch, Greer, 
Thomasville, and Wilderness
753 AM CDT Thu Apr 16 2020

...FROST ADVISORY IS CANCELLED...

Temperatures across have already risen a few degrees since sunrise
this morning and frost formation is no longer expected. Therefore,
the Frost Advisory has been cancelled.

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this frost advisory went out at Apr 15, 12:30 PM CDT, 1 hour 21 minutes earlier.

Area forecast discussion, Apr 15, 12:30 PM CDT, 1 hour 21 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
1230 PM CDT Wed Apr 15 2020

.SHORT TERM...(Today and tonight)
Issued at 200 AM CDT Wed Apr 15 2020

Northwesterly flow aloft will persist over the region into
tonight. Short wave energy will track southeast across the Great
Lakes with the back edge of a surface cold front dropping into
central Missouri. Short term models indicate a decent amount of
low-level convergence near this front, especially as we get into
later this afternoon during peak heating. We may therefore see a
corridor of widely scattered higher-based showers break out from
west-central Missouri into the eastern Ozarks.

Highs today should be in the middle to upper 50s over most areas,
with the coolest readings behind that front in central Missouri.
Highs over parts of southern Missouri will likely push the
60 degree mark. Today does look rather breezy, especially across
the eastern Ozarks with mixing heights expected to easily top
5 kft. This will lead to elevated fire weather conditions mainly
for woodland regions.

Middle and upper-level ascent will then increase tonight as a low
pressure system develops across the high Plains. That front will
begin to sharpen up and lift north as a warm front. Meanwhile, a
strong low-level jet will veer into the region beneath the right-
entrance region of an upper level jet. We may see a few showers
develop mainly near and north of the Highway 54 corridor closer to
that front.

Lows tonight will be held up by increasing southerly winds across
western Missouri and southeastern Kansas with readings in the
upper 30s and lower 40s expected. Areas of the eastern Ozarks may
fall into the middle 30s with patchy frost again possible.

.LONG TERM...(Thursday through Tuesday)
Issued at 200 AM CDT Wed Apr 15 2020

That storm system will track out towards the Ozarks on Thursday
bringing increasing chances for showers across southeastern Kansas
and portions of central Missouri. Better chances for showers and
perhaps a few thunderstorms will occur from Thursday night into
Friday morning across the remainder of the Ozarks.

Ahead of that system, Thursday looks rather windy as low-level
pressure gradients tighten. Wind gusts of 30-40 mph look
increasingly likely across western Missouri and southeastern
Kansas. Low-level warm air advection should boost temperatures
into the lower and middle 60s over most areas, although cloud
cover will come into play at least somewhat. Much cooler
temperatures will return for Friday behind a cold front. Some
areas of central Missouri may not warm out of the 40s.

Much of Saturday then looks quiet as high pressure settles across
the region. Global models then bring two short wave troughs
across the area from later Saturday night into Sunday. The
potential for showers will increase from later Saturday afternoon
into early Sunday. Models then hint at perhaps a more significant
system towards next Tuesday.

After the chilly Friday, temperatures should rebound to slightly
below normal values for the weekend. Near normal temperatures are
then expected as we get into next week with highs returning to the
upper 60s and 70s.

&&

.AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon)
Issued at 1222 PM CDT Wed Apr 15 2020

Quiet weather is expected for the region through Thursday
afternoon. Few to scattered middle to high clouds will move over
the region as a weak frontal boundary slides through the area.
This will produce winds shifting from the west to the south east
overnight. Winds this afternoon and evening will be gusty with
additional gusty winds Thursday afternoon.

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&

SHORT TERM...Schaumann
LONG TERM...Schaumann
AVIATION...Hatch
Hazardous weather outlook, Apr 15, 12:48 PM CDT, 1 hour 3 minutes before
Hazardous Weather Outlook
National Weather Service Springfield MO
1248 PM CDT Wed Apr 15 2020

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-161800-
Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon-
St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas-
Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton-
Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone-
Taney-Ozark-Oregon-
1248 PM CDT Wed Apr 15 2020

This Hazardous Weather Outlook is for portions of the Missouri
Ozarks and extreme southeast Kansas.

.DAY ONE...This Afternoon and Tonight.

Weather hazards expected...

 Elevated frost risk.
 Elevated fire weather risk.

DISCUSSION...

Elevated fire weather conditions can be expected this afternoon
for woodland areas due to the breezy conditions and low
humidities.

Patchy frost will again be possible overnight across south central
Missouri mainly east of a Branson to Marshfield to Salem line.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Brisk and gusty southerly winds can be expected on Thursday with
gusts of 30 to 40 mph. The strongest gusts will occur across
western Missouri and southeastern Kansas.

Elevated fire weather conditions can again be expected for
woodland regions Thursday afternoon.

A few thunderstorms will be possible Thursday night. Cloud to
ground lightning will be the main potential hazard.

A frost or freeze will again be possible Friday night.

.SPOTTER INFORMATION STATEMENT...

  Spotter activation will not be needed through tonight.

&&

More detailed information can be accessed at:
http://www.weather.gov/sgf/sitrep

This product in graphical format...along with other weather...
hydrological and climate information...at
http://www.weather.gov/sgf

Hatch

Nearby

Frost Advisories in Missouri, 2020Every frost advisory in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.